Hail, Sequoyah
- When
- April 21, 2:34 PM CST
- Where
- Sequoyah County, Muldrow
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.417, -94.600
47 hail, 14 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 21, 2:15 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 315 PM CDT WED APR 21 2004 CONDITIONS COMING TOGETHER NICELY FOR SIGNIFICANT ROUND OF SEVERE WEATHER AGAIN THE REMAINDER OF THIS AFTERNOON...LIKELY CONTINUING WELL INTO THE NIGHT. SCATTERED CELLS ALREADY DEVELOPING ACROSS NW ARKANSAS WITH RAPID DESTABILIZATION UNDERWAY. EXPECT FURTHER DEVELOPMENT TO THE EAST ACROSS EASTERN OKLAHOMA OVER NEXT FEW HOURS. TORNADO WATCH IN EFFECT FOR ENTIRE CWA TIL 02Z. SYNOPTIACLLY...SFC FRONTAL BOUNDARY REMAINS DRAPED ACROSS NORTHEAST THROUGH CENTRAL OK IN GENERAL VICINITY OF I-44. SFC TEMPS HAVE WARMED INTO UPPER 70S TO THE SOUTH WITH DEW POINTS IN MID 60S...YIELDING CAPES UPWARDS OF 3000 J/KG...SO INSTABILITY NOT IN QUESTION AT ALL AND VERY LITTLE CAPPING EVIDENT. SFC LOW DEEPENING OVER SE COLORADO IN RESPONSE TO AN APPROACHING UPPER WAVE SHOULD HELP LIFT BOUNDARY TOWARD KS BORDER SO JUST ABOUT ENTIRE AREA UNDER THE GUN. 18Z RAOB OUT OF OUN SHOWING INCREASE IN LOW-MID LEVEL WINDS AND DEEPENING SFC LOW WILL ALLOW SFC WINDS TO STAY BACKED. THIS WILL RING INCREASE IN TORNADIC SUPERCELL POTENTIAL...ESPECIALLY IN AREA NEAR I-40 CORRIDOR WHERE REMNANTS OF OUTFLOW BOUNDARY PRESENT. STRENGTHENING LOW LEVEL JET SHOULD RESULT IN INCREASE IN COVERAGE TONIGHT NORTH OF MAIN FRONTAL BOUNDARY AND HAVE CARRIED HIGHEST POPS ACROSS FAR NE OK AND NW ARK...THOUGH BEST SEVERE POTENTIAL FARTHER SOUTH. ELEVATED INSTABILITY ENOUGH TO SUPPORT SOME POTENTIAL WELL INTO THE NIGHT. REPEAT PERFORMANCE THURSDAY? NOT MUCH CHANGE IN THE PATTERN AS SYNOPTIC FRONT REMAINS IN SAME GENERAL AREA AND SOME TYPE OF BOUNDARY FROM TONIGHTS STORMS WILL BE PRESENT. 12Z ETA SUGGESTS BEST SEVERE POTENTIAL SLIGHTLY FARTHER NORTH. SHEAR PROFILES AGAIN SUPPORT SUPERCELLS...AGAIN BEST POTENTIAL WILL BE NEAR ANY BOUNDARIES PRESENT. EXPECT COVERAGE INCREASE AGAIN THU NIGHT WITH LLJ. MAY BE ANOTHER LONG NIGHT. STRONG UPPER LOW WILL BE APPROACHING ON FRIDAY AND WHILE UPPER DYNAMICS ARE MORE IMPRESSIVE...AXIS OF INSTABILITY PROGGED TO SHIFT FARTHER TO THE SOUTH AND WEST. COVERAGE OF STORMS SHOULD BE GREATER BUT SEVERE POTENTIAL LESS FOR NOW. WILL CONTINUE WITH LIKELY POPS FRI AND FRI NIGHT. SFC FRONT SHOULD FINALLY CLEAR THE AREA SOMETIME SATURDAY...ALTHOUGH ETA IS SLOWER AND KEEPS SOME PRECIP AROUND MOST OF THE DAY. BEYOND THAT A NICE STRETCH OF WEATHER APPEARS TO BE SHAPING UP (AND MAYBE A VERY WELCOME BREAK) THROUGH MIDDLE OF NEXT WEEK. KEPT EXTENDED DRY WITH NEAR SEASONABLE TEMPS. PRELIM NUMBERS: TUL 58 76 58 69 / 70 30 70 70 FSM 61 78 62 73 / 70 30 70 70 MLC 63 78 63 73 / 50 30 50 70 BVO 57 74 56 67 / 70 30 70 70 FYV 58 72 59 68 / 80 30 70 70 BYV 58 74 60 69 / 80 30 70 70 MKO 60 77 61 70 / 70 30 70 70 MIO 57 75 58 67 / 80 30 70 70 F10 62 76 61 70 / 60 30 60 70 HHW 64 80 65 76 / 50 30 50 70 FORECAST ID= 14 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. SULLIVAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT WED APR 21 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT WED APR 21 2004 .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... SIGNIFICANT SEVERE WEATHER IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE LIKELY. INSTABILITY HAS ALREADY BUILT TO IMPRESSIVE LEVELS ACROSS MUCH OF EASTERN OKLAHOMA AHEAD OF AN APPROACHING MID LEVEL DISTURBANCE. WIND FIELDS ASSOCIATED WITH THIS DISTURBANCE ARE RATHER STRONG AND WILL CONTRIBUTE TO A FAVORABLE ENVIRONMENT FOR SUPERCELLS TO DEVELOP. A STATIONARY FRONT IS LOCATED FROM NEAR JOPLIN MISSOURI STRETCHING INTO THE TEXAS PANHANDLE. FURTHER SOUTH...A WEAKER YET PRONOUNCED OUTFLOW BOUNDARY REMAINS FROM THE PREVIOUS NIGHTS THUNDERSTORMS. THIS BOUNDARY IS RUNNING VERY NEAR THE ARKANSAS RIVER VALLEY FROM FORT SMITH WESTWARD AND INTERSECTING THE STATIONARY FRONT ACROSS CENTRAL OKLAHOMA. THIS BOUNDARY MAY DRIFT A BIT FURTHER NORTHWARD HOWEVER THIS GENERAL PLACEMENT IS EXPECTED BY MID AFTERNOON WHEN INITIAL THUNDERSTORM DEVELOPMENT WILL OCCUR. ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG THE STATIONARY FRONT ACROSS NORTHERN OKLAHOMA AND SPREAD INTO NORTHEAST OKLAHOMA DURING THE EVENING. ACCOMPANYING THE SEVERE WEATHER THREAT WILL BE AN ELEVATED RISK OF FLASH FLOODING ACROSS NORTHEAST OKLAHOMA WHERE PREVIOUS RAIN EVENTS HAVE SATURATED THE SOIL LEAVING ANY ADDITIONAL RAINS TO CONTRIBUTE TO A FLASH FLOOD POTENTIAL. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE OUTLOOK AREA SHOULD HAVE ALREADY COMPLETED PREPARATIONS FOR SIGNIFICANT SEVERE WEATHER. ADDITIONAL PREPARATIONS FOR POTENTIALLY DAMAGING TORNADOES SHOULD BE CONSIDERED. PERSONAL DEDICATED TO MONITORING THE LATEST WEATHER CONDITIONS AND STATEMENTS IS RECOMMENDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD AND SIGNIFICANT SEVERE WEATHER WILL AGAIN BE POSSIBLE BOTH THURSDAY AND FRIDAY. LATER FORECASTS AND STATEMENTS SHOULD BE CLOSELY MONITORED FOR FURTHER INFORMATION FOR THIS TIMEFRAME. A RETURN TO MORE TRANQUIL WEATHER WILL ARRIVE BY THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 155 PM CDT WED APR 21 2004 OKZ049-053>076-220200- ADAIR OK-CHEROKEE OK-CHOCTAW OK-CRAIG OK-CREEK OK-DELAWARE OK- HASKELL OK-LATIMER OK-LE FLORE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK- NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK- PITTSBURG OK-PUSHMATAHA OK-ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK- 155 PM CDT WED APR 21 2004 TORNADO WATCH NUMBER 98 IN EFFECT UNTIL 900 PM CDT FOR ALL OF EASTERN OKLAHOMA. LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE. TAKE TIME TO REVIEW YOUR SEVERE WEATHER SAFETY RULES TO MAKE SURE YOU AND YOUR FAMILY ARE SAFE DURING THE EXPECTED SEVERE WEATHER. IF A TORNADO WARNING IS ISSUED FOR YOUR AREA MOVE QUICKLY TO THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. BASEMENTS AND STORM CELLARS OFFER THE BEST PROTECTION. IN PUBLIC BUILDINGS AVOID LARGE ROOMS SUCH AS AUDITORIUMS...THEATERS... CAFETERIAS...AND GYMNASIUMS. MOBILE HOMES SHOULD BE ABANDONED FOR NEARBY...MORE SUBSTANTIAL STRUCTURES. IF YOU LIVE IN A MOBILE HOME...NOW IS THE TIME TO SELECT WHERE YOU WOULD GO IF A TORNADO THREATENS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER EVENT. ADDITIONAL WEATHER INFORMATION...INCLUDING RELATED GRAPHICS CAN BE FOUND AT: WWW.SRH.NOAA.GOV/TULSA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 3 SW PYRAMID CORNERS 36.77N 95.18W
04/20/2004 CRAIG OK EMERGENCY MNGR
SHINGLES OFF ROOF, HALF OF GARAGE ROOF GONE
0914 PM HAIL 6 NE WAGONER 36.02N 95.29W
04/20/2004 1.00 INCH WAGONER OK PUBLIC
AT WHITEHORN COVE.
0930 PM TSTM WND DMG 4 N HULBERT 35.99N 95.14W
04/20/2004 CHEROKEE OK PUBLIC
REPORTED BY SCHOOL OFFICIAL
0938 PM TSTM WND DMG 6 E WELTY 35.62N 96.30W
04/20/2004 OKFUSKEE OK PUBLIC
EST. 70 MPH GUSTS.
1006 PM TSTM WND DMG 7 NW SILOAM SPRINGS 36.26N 94.63W
04/20/2004 DELAWARE OK AIRPLANE PILOT
LARGE TREE BLOWN DOWN.
&&
BASSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT WED APR 21 2004
ARZ020-212030-
FRANKLIN AR-
236 PM CDT WED APR 21 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SOUTHERN FRANKLIN
AT 236 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF BRANCH...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ALIX...CHARLESTON...BRANCH...PETER
PENDER...VESTA...MEG...DENNING...CECIL AND ALTUS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 253 PM CDT WED APR 21 2004 ARZ001-002-010-011-019-020-029-220200- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR- WASHINGTON AR- 253 PM CDT WED APR 21 2004 TORNADO WATCH NUMBER 99 IN EFFECT UNTIL 900 PM CDT FOR ALL OF NORTHWEST ARKANSAS. LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE. TAKE TIME TO REVIEW YOUR SEVERE WEATHER SAFETY RULES TO MAKE SURE YOU AND YOUR FAMILY ARE SAFE DURING THE EXPECTED SEVERE WEATHER. IF A TORNADO WARNING IS ISSUED FOR YOUR AREA MOVE QUICKLY TO THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. BASEMENTS AND STORM CELLARS OFFER THE BEST PROTECTION. IN PUBLIC BUILDINGS AVOID LARGE ROOMS SUCH AS AUDITORIUMS...THEATERS... CAFETERIAS...AND GYMNASIUMS. MOBILE HOMES SHOULD BE ABANDONED FOR NEARBY...MORE SUBSTANTIAL STRUCTURES. IF YOU LIVE IN A MOBILE HOME...NOW IS THE TIME TO SELECT WHERE YOU WOULD GO IF A TORNADO THREATENS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 10 WNW RAIFORD 35.32N 95.95W
04/20/2004 0.88 INCH MCINTOSH OK PUBLIC
1024 PM HAIL 7 NW RAIFORD 35.34N 95.87W
04/20/2004 0.88 INCH MCINTOSH OK PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 S OZARK 35.46N 93.83W
04/21/2004 0.88 INCH FRANKLIN AR BROADCAST MEDIA
&&
GWThe Western Arkansas radar (KSRX), 26 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
47 hail, 14 thunderstorm wind, 1 tornado. Local standard time, as filed.
Thunderstorm winds estimated at 80 miles an hour destroyed two mobile homes and uprooted several trees.
Quarter size hail was reported near the intersection of Mingo and 75th Street in the southeast part of the city of Tulsa.
A F1 tornado occurred from just southwest of Mannford to just south of Mannford. The tornado damaged a few homes and several outbuildings and barns. It also uprooted some trees.
Golfball hail was reported in the central part of the city of Tulsa near the intersection of 31st Street and Yale Avenue.
Thunderstorm winds estimated at 70 miles an hour blew down a large tree.
Thunderstorm winds estimated at 60 miles an hour blew tree limbs and power lines down.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs and power lines.
Thunderstorm winds estimated at 70 miles an hour blew down a few trees.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs near the intersection of 15th Street and Utica.
Thunderstorm winds estimated at 70 miles an hour blew down a large tree just east of the intersection of 86th Street North and 145th East Avenue or a little over 3 miles east of Owasso.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyThe tornado archive for Oklahoma, 2004Warnings in Oklahoma, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391853, 5391854, 5391855, 5391856, 5391857, 5391858, 5391860, 5391861, 5391862, 5391859, 5391863, 5391864, 5391865, 5391866, 5391867, 5391868, 5391869, 5391870, 5391871, 5391872, 5391873, 5391943, 5391944, 5391945, 5391946, 5391947, 5391948, 5391949, 5391950, 5391951, 5391952, 5391953, 5391954, 5391955, 5391956, 5391957, 5391958, 5391959, 5391960, 5391961, and more.